Reactions 1680, p126 - 2 Dec 2017 Angioedema and myocardial infarction: case report A 46-year-old woman developed angioedema during treatment with perindopril and type 2 myocardial infarction after wrongful administration of epinephrine [adrenaline; not all route and time to reaction onset stated]. The woman with obesity, smoking habits and hypertension, received perindopril 10 mg/day for about one year. She presented to emergency department with swelling in the arms, hands and face. She also complained of dyspnoea. She was suspected to have anaphylaxis instead of being diagnosed as perindopril induced angioedema, which was later revealed after discontinuation of perindopril. The woman was treated with hydrocortisone, clemastine and IV epinephrine 1mg for suspected anaphylaxis. However, she developed nausea, chest pain, hypotension with arterial pressure 60/27 mmHg, sinus tachycardia (150 bpm) and tachypnea 27 cycles/minute. ECG revealed ST-segment elevation with reciprocal ST-segment depression and hypokinesis of lateral and medio-basal inferior walls. She was treated with nitroglycerin [nytroglicerine], which was repeated after 5 minutes. Partial improvement in pain and decrease in elevated ST-segment was noted. Intravascular ultrasound (IVUS) showed 78% stenosis, and coronary angiography exhibited an intermediate lesion in the distal right coronary, which was treated with a drug eluting stent. Blood analysis revealed CRP 10.1 mg/L, brain natriuretic peptide 122 pg/mL, total cholesterol 164 mg/dL, HDL-cholesterol of 44 mg/dL, LDL-cholesterol of 104 mg/dL, triglicerydes of 100 mg/dL, a peak high-sensitive cardiac troponin I 5761.2 pg/mL and peak creatinine kinase 201 U/L. ECG before discharge showed good left ventricular function and no regional wall motion abnormalities, and she was discharged with clopidogrel, amlodipine, aspirin [acetylsalicylic acid] and atorvastatin. Author comment: "[I]t was assumed that this was a type 2 myocardial infarction (myocardial infarction secondary to an ischaemic imbalance) due to coronary artery spasm caused by [epinephrine]." "[I]t is the authors’ opinion that this is a case of [ACE-inhibitors]-induced angioedema". Cruz MC, et al. A rash decision. The hazards of the wrongful use of adrenaline. Romanian Journal of Anaesthesia and Intensive Care 24: 163-166, No. 2, Oct 2017. Available from: URL: http://doi.org/10.21454/rjaic.7518.242.crz - Portugal 803284568 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera